Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 6, 2018, 5:17 PM CDT for Presidio County, Texas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2018, 5:17 PM CDT (22:17 UTC)
- Expired
- Sep 7, 2018, 3:09 PM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
465
WGUS44 KMAF 062217
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
517 PM CDT Thu Sep 6 2018
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
.Runoff from heavy rainfall has resulted in flooding along the Rio
Grande. At 400 pm CDT, the stage at the International Bridge in
Presidio was 16.7 feet (5.1 m), and is expected to crest at
17.0 feet (5.0 m) this evening. At 400 pm CDT, the stage 5SE of
Presidio was 8.5 feet (2.6 m), and will crest at 10.3 feet (3.1 m)
tonight. More rainfall is expected tonight and Friday, so
additional rises, or flooding, can be expected along the Rio Grande.
PRECAUTONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tonight.
&&
TXC377-071417-
/O.NEW.KMAF.FL.W.0021.180906T2217Z-180907T1500Z/
/PRST2.1.ER.180906T1940Z.180907T0000Z.180907T0300Z.NO/
517 PM CDT Thu Sep 6 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until Friday morning, or until the warning is cancelled.
* At 4PM Thursday the stage was 16.7 feet (5.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising to near 17.0 feet (5.2
meters) by this evening. The river will fall below flood stage
tonight.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 17.1 feet (5.2 meters) on
Sep 29 2012.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 16.7 Thu 4 PM 9.8 6.5 6.3 5.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 5.1 Thu 4 PM 3.0 2.0 1.9 1.8
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-071417-
/O.NEW.KMAF.FL.W.0022.180906T2217Z-180907T2118Z/
/PRDT2.1.ER.180906T2206Z.180907T0300Z.180907T0918Z.NO/
517 PM CDT Thu Sep 6 2018
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until Friday afternoon, or until the warning is cancelled.
* At 4PM Thursday the stage was 8.5 feet (2.6 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 10.3 feet (3.1 meters) by tonight. The
river will fall below flood stage by early tomorrow.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.2 feet (3.1 meters) on
Jul 9 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.5 Thu 4 PM 7.3 3.5 3.5 3.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sun Mon
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.6 Thu 4 PM 2.2 1.1 1.1 1.0
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$1 follow-up statement
402
WGUS84 KMAF 072009
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
309 PM CDT Fri Sep 7 2018
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande below Presidio 5SE affecting Presidio County
.River levels at Presidio 5SE are well below flood stage and will
continue to fall. Therefore, the Flood Warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
No further statements are needed at this time.
&&
TXC377-072039-
/O.CAN.KMAF.FL.W.0022.000000T0000Z-180907T2118Z/
/PRDT2.1.ER.180906T2321Z.180907T0345Z.180907T0739Z.NO/
309 PM CDT Fri Sep 7 2018
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 2PM Friday the stage was 5.5 feet (1.7 meters).
* Fell below flood stage at 2:39 AM Friday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 3.6 feet (1.1 meters)
by tomorrow morning.
This crest compares to a previous crest of 9.8 feet (3.0 meters) on
Sep 7 2018.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sat Sat
7PM 1AM 7AM 1PM
Presidio 5SE 8.0 9.0 5.5 Fri 2 PM 4.0 3.8 3.6 3.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Fri Sat Sat Sat
7PM 1AM 7AM 1PM
Presidio 5SE 2.4 2.7 1.7 Fri 2 PM 1.2 1.2 1.1 1.1
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 6, 3:00 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 3:00 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 300 PM CDT Thu Sep 6 2018 .DISCUSSION...As of 2:45 PM CDT Thursday...Some places did receive a plethora of rain...whereas others got zip. It certainly has been humid (for West Texas/SE New Mexico) with dew pts reaching 70. Scattered rain showers are ongoing over the Permian Basin...southeast New Mexico...the Trans Pecos...and into the Glass/Davis/Guadalupe Mtns. These showers have been tropical in nature with little lightning. They have been very proficient rain producers...even the "non-impressive" looking cells. The PWAT value from this morning's 12Z MAF sounding was 1.59 inches. This means any convection that develops will have the tendency to produce rainfall rates on the order of 1- 2 in/hr. Localized flash flooding will be the main concern tonight thru Friday. Water Vapor RGB imagery shows a plume of moisture stretching from the subtropical Pacific northeast thru Texas. At the surface it's a big ol' mash-up...with all the various outflow boundaries and sfc troughs it appears that the weak cold front is in the Trans Pecos drifting south. We are currently in a "col" with a ridge to the east and west of the CWA. With the cold front stalling along the mtns and weak impulses moving overhead in the very moist southwest flow aloft convection will continue right thru Saturday. The best chances will be tonight and Friday. Tossed about the idea for a Flash Flood Watch but do not feel that heavy rain will be widespread enough to warrant one. Temps will be...get this!...below normal with highs hanging around 80. But as is the case...unfortunately for us...this too shall pass. The trough will begin to lift northeast as the ridge from the Pacific builds east. Drier air will filter in Sat night/Sunday... with rain chances confined to the Glass/Davis Mtns south to the Intl border. Basically where the front will stall and eventually wash out. Next week looks to be dry with the ridge building in from the west...eventually being centered over the Southern/Central Plains by the end of next week. With mostly clear skies we know what that means when it comes to temperatures. If you guessed above normal that would be a good bet. Highs next week will be around 90 in the Permian Basin with mid/upper 90s in the Trans Pecos and Rio Grande Valley. There could even be a bonus 100 along the Rio Grande mid to late next week. Strobin/Salerno && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 80 66 83 / 60 70 40 30 Carlsbad 65 82 64 84 / 40 50 50 20 Dryden 71 86 70 84 / 60 60 70 60 Fort Stockton 66 81 65 81 / 60 60 60 40 Guadalupe Pass 60 77 59 79 / 50 50 50 20 Hobbs 63 79 61 82 / 40 60 50 20 Marfa 60 76 60 75 / 50 60 60 40 Midland Intl Airport 67 80 65 83 / 50 70 40 30 Odessa 66 81 64 83 / 50 60 40 30 Wink 68 83 66 85 / 50 60 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27/33
Hazardous weather outlook, Sep 6, 2:10 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 210 PM CDT Thu Sep 6 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 210 PM CDT Thu Sep 6 2018 /110 PM MDT Thu Sep 6 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will occur across many areas today and tonight. Heavy rainfall with localized flash flooding is possible, particularly across areas that have received recent rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will remain possible over much of southeast New Mexico and southwest Texas Friday and Saturday. Rainfall could be heavy at times, with localized flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Sep 6, 5:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
500 PM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD 29 W FORT STOCKTON 30.89N 103.38W
09/06/2018 Pecos TX LAW ENFORCEMENT
HIGH WATER RESCUE ON THE SERVICE ROAD ALONG I-10 AT MILE
MARKER 229.
&&
RHLUCHANThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:41 PM CDT | Areal Flood Advisory | MAF | Andrews, Winkler | 3 hr |
| Sep 5, 8:38 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves | 2 hr |
| Sep 6, 6:57 AM CDT | River Flood Warning | MAF | Presidio | 62 hr |
| Sep 6, 7:23 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Martin, Midland | 112 min |
| Sep 6, 9:26 AM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Martin, Midland | 2 hr |
| Sep 6, 9:29 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Reeves, Ward, Winkler | 3 hr |
| Sep 6, 12:35 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 3 hr |
| Sep 6, 1:43 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Loving, Reeves | 2 hr |
| Sep 6, 3:46 PM CDT | Areal Flood Advisory | MAF | Loving, Ward, Winkler | 3 hr |
| Sep 6, 3:47 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| Sep 6, 4:10 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos, Ward | 3 hr |
| Sep 6, 4:34 PM CDT | Areal Flood Advisory | MAF | Brewster, Terrell | 3 hr |
| Sep 6, 4:48 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Sep 6, 5:00 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Pecos, Reeves | 6 hr |
| Sep 6, 5:17 PM CDT | River Flood Warning | MAF | Presidio | 17 hr |
| Sep 6, 5:28 PM CDT | Areal Flood Advisory | MAF | Crane, Ward | 3 hr |
| Sep 6, 6:10 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
| Sep 6, 6:50 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Sep 6, 6:55 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.